North Carolina, 2011Damaging Winds in North Carolina, June 18, 2011
June 18, 2011 · NWS RAH · 26 events in 16 counties and zones
A linear mesoscale convective complex moved southeast, crossing the southern Appalachians and into North Carolina during the afternoon of the 18th. Widespread thunderstorm wind damage was reported across western and central portions of the Piedmont as the line swept through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $76,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A linear mesoscale convective complex moved southeast, crossing the southern Appalachians and into North Carolina during the afternoon of the 18th. Widespread thunderstorm wind damage was reported across western and central portions of the Piedmont as the line swept through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 18, 2:15 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 18, 2:15 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SAT JUN 18 2011
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE PIEDMONT
THROUGH THE WEEKEND AS HOT AND HUMID CONDITIONS SETTLE OVER THE
SOUTHEAST. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
REGION TONIGHT THROUGH SUNDAY...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 310 PM SATURDAY...
WATCHING A LONG LIVED MCS MOVING INTO THE FOOTHILLS THIS AFTERNOON.
THIS CONVECTIVE SYSTEM DEVELOPED NEAR KSTL LAST NIGHT AROUND 02Z
AND HAS MADE STEADY PROGRESS EAST AND SOUTHEAST TODAY. NUMEROUS
REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED DURING THE PAST FEW
HOURS ACROSS THE WFO GSP CWA.
ATMOSPHERE ACROSS CENTRAL NC OFFERS MIXED SIGNALS FOR THE CONVECTIVE
EVOLUTION OF THIS SYSTEM. MLCAPES IN RAH CWA RANGE NEAR OR SLIGHTLY
MORE THAN 500 J/KG WHILE MLCAPES TO THE WEST ARE 2 OR 3 TIMES
GREATER. LOW LEVEL LAPSE RATES ARE IMPRESSIVE IN CENTRAL NC BUT DEW
POINTS ARE SLIGHTLY LOWER THAN ACROSS THE FOOTHILLS. LOW AND MID
LEVEL WINDS DECREASE FROM WEST TO EAST. RECENT ANALYSIS AND FCST
DATA OVER THE FOOTHILLS NOTES BULK SHEAR OF 30 KTS OR SO WHILE
SHEAR IS CLOSER TO 10-15 KTS IN CENTRAL NC PER RECENT AMDAR
AIRCRAFT SOUNDINGS AT KRDU. MULTIPLE HIGH RESOLUTION WRF
SIMULATIONS SUGGEST THAT THE MOST ACTIVE PORTION OF THE MCS WILL
SHIFT SE ACROSS SOUTH CAROLINA AND SOUTHERN NORTHERN CAROLINA WITH
PERHAPS A MINIMUM IN CENTRAL NC.
RECENT RADAR TRENDS AND REPORTS SUGGEST THAT THE LINE IS REFORMING
EAST OF THE MOUNTAINS AND WILL IMPACT THE WESTERN CWA THIS
AFTERNOON. WHILE SOME DECREASE IN CONVERGE AND INTENSITY IS
POSSIBLE LATER THIS EVENING AS THE LINE MOVES INTO A MORE STABLE
AIR MASS...HIGH CHANCE/LIKELY POPS ARE WARRANTED IN THE WEST. WILL
FOLLOW THIS SYSTEM ACROSS THE CWA LINEARLY THIS EVENING AND KEEP
GREATEST POPS IN THE WEST AND SOUTHWEST. A SEVERE THUNDERSTORM
WATCH IS ONGOING TO OUR WEST AND POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS EXISTS THIS EVENING WITH THE MAIN THREAT FROM
DAMAGING WINDS. LOWS TONIGHT SHOULD RANGE BETWEEN 68 AND 74
DEGREES.
ANOTHER ROUND OF THUNDERSTORMS APPEARS LIKELY ON SUNDAY AS A SFC
BOUNDARY DROPS INTO SOUTHERN VA AND ANOTHER ROUND OF DISTURBANCES
MOVE TOWARD THE REGION IN THE WEST/NORTHWEST FLOW ALOFT. A GOOD PART
OF CENTRAL NC IS IN A SLIGHT RISK AGAIN ON SUNDAY WITH A GROWING
THREAT OF DAMAGING WINDS. ATMOSPHERE LOOKS MORE UNSTABLE ON SUNDAY
AS DEW POINTS REACH INTO THE MID 60S TO AROUND 70 WITH TEMPERATURES
REACHING THE MID 90S IN MANY LOCATIONS. -BLAES
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM SATURDAY...
POTENTIAL FOR CONVECTIVE DISTURBANCES MOVING NORTHWEST TO SOUTHWEST
ACROSS VA/NC WILL CONTINUE INTO MONDAY...THOUGH THE UPPER RIDGE WILL
BEGIN TO BUILD BACK ACROSS THE REGION MORE EARNESTLY BY TUESDAY.
MODELS SHOW A WEAK SURFACE WAVE DEVELOPING OVER NORTHEAST NC AND
SOUTHWEST VA BY MONDAY MORNING AND THEN MOVING QUICKLY OFFSHORE.
THIS MAY ALLOW A BRIEF BACKDOOR BOUNDARY TO SLIP INTO NORTHEAST
NC. HOWEVER..SOUTHWESTERLY FLOW SHOULD RESUME BY
MIDDAY...ALLOWING MOST AREAS TO DESTABILIZE AS PW VALUES HOVER
BETWEEN 1.5 AND 2 INCHES. CONVECTIVE IMPULSE INFRINGING ON THE CWA
FROM THE NW LATER IN THE DAY MAY BRING ANOTHER ROUND OF SCATTERED
CONVECTION MONDAY AFTERNOON INTO THE EARLY OVERNIGHT HOURS...BUT
CONFIDENCE IS LOW BASED ON RECENT INABILITY OF MODELS TO HANDLE
THESE MESOSCALE PERTURBATIONS. HIGHS LIKE TO BE HELD DOWN SLIGHTLY
IN THE NORTHEAST DUE TO AFOREMENTIONED BOUNDARY...BUT LOW LEVEL
THICKNESSES RISING ABOVE 1420M SUPPORTS HIGHS IN THE LOW TO MID
90S. LOWS MONDAY NIGHT AROUND 70.
THE UPPER RIDGE WILL BUILD OVER THE CAROLINAS TUESDAY AND
WEDNESDAY...AS LOW LEVEL THICKNESS FORECASTS CONTINUE TO RISE ABOVE
1430M OR AS HIGH AS 1440M. HIGHS IN THE MID AND UPPER 90S...MAYBE
100...SEEM POSSIBLE GIVEN THE MODEL TRENDS TOWARD THIS COMMON
SOLUTION. DEW POINTS IN THE MID AND UPPER 60S...PROVIDED WEAK MIXING
OCCURS...WILL PUSH HEAT INDICES INTO THE 99-103 RANGE IN THE EAST.
CONVECTIVE CHANCES LOOK VERY SLIM WITH THE RIDGE AXIS
OVERHEAD...THROUGH WEDNESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...
A PROGRESSIVE UPPER TROUGH MOVING THROUGH THE NORTHERN US WILL BREAK
THE UPPER RIDGE DOWN BY THE END OF THE WEEK. HOWEVER...QUESTIONS
STILL REMAIN AS TO HOW QUICKLY AN ASSOCIATED COLD FRONT WILL
PROGRESS EAST ACROSS THE MOUNTAINS...AND ALSO HOW MUCH IF ANY PRECIP
CAN BE EXPECTED. FORECAST WILL SHOW INCREASING POPS THURSDAY
THROUGH SATURDAY AS THE FLOW BECOMES MORE FAVORABLE FOR DIURNAL
CONVECTION. HIGHS GENERALLY 89-94 EACH DAY. LOWS AROUND 70 STILL.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 145 PM SATURDAY...
VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL ACROSS CENTRAL NC
THROUGH EARLY SUNDAY AFTERNOON. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON/EVENING. CONFIDENCE IS
INCREASING THAT THE GREATEST CHANCES OF THUNDERSTORMS WILL BE ACROSS
THE NW PIEDMONT TAF LOCATION (KINT AND KGSO) BETWEEN 20Z AND 02Z AS
A LINE OF ONGOING THUNDERSTORMS PUSHES SOUTHEAST ACROSS THE
APPALACHIAN MTNS. OUTSIDE OF CONVECTION...EXPECT SCT TO OCCASIONALLY
BKN CLOUDS WITH BASES AROUND 5-6KT THROUGH THIS EVENING AND PERIODS
OF BKN MID AND HIGH LEVEL CONVECTIVE DEBRIS CLOUDS THROUGH SUNDAY
AFTERNOON.
LOOKING FURTHER AHEAD FROM SUNDAY INTO WEDNESDAY...EXPECT A PERIOD
OF HOT AND MAINLY VFR CONDITIONS AS AN UPPER LEVEL RIDGE BUILDS
INTO THE REGION. A MAINLY AFTN OR EVENING SHOWER OR THUNDERSTORM IS
POSSIBLE THROUGHOUT THE PERIOD. -BLAES
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...BLAES
Hazardous weather outlook, Jun 18, 2:53 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SAT JUN 18 2011
NCZ009>011-026>028-042-043-078-088-089-192000-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
CUMBERLAND-SAMPSON-
353 PM EDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS WILL
HAVE STRONG WIND GUSTS...ESPECIALLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL
CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105
DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.
NCZ007-008-021>025-038>041-073>077-083>086-192000-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-
RICHMOND-SCOTLAND-HOKE-
353 PM EDT SAT JUN 18 2011
...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN
PIEDMONT AND TRIAD AREA THIS AFTERNOON WILL PROGRESS EAST INTO THE
CENTRAL PIEDMONT THIS EVENING. DAMAGING STRAIGHT LINE WINDS WILL
BE THE MAIN THREAT FROM THIS LINE OF STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL
CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105
DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.
In the hours before
Special weather statement, Jun 18, 3:08 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT SAT JUN 18 2011
NCZ021-022-038-039-182100-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
408 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 500 PM EDT...
AT 407 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER HUNTSVILLE...OR ABOUT 7 MILES SOUTHWEST OF EAST
BEND...MOVING EAST AT 35 MPH. THSE STORMS WILL CROSS FORSYTH AND
NORTHERN DAVIDSON COUNTIES INCLUDING THE WINSTON-SALEM AREA BETWEEN
430 AND 5 PM.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3627 8045
3625 7978 3572 7984 3590 8038 3596 8038
3599 8043 3601 8042 3606 8047 3604 8049
3604 8050 3608 8052
TIME...MOT...LOC 2007Z 279DEG 29KT 3613 8056
WSSThunderstorm Wind, Davidson
- When
- June 18, 3:25 PM EST to 3:30 PM EST
- Where
- Davidson County, 2.07 mi N of Lakeview to 3.43 mi WNW of Gordontown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.760, -80.383
Two trees were blown down on Swicegood and Hendrick Mill roads.
Thunderstorm Wind, Forsyth
- When
- June 18, 3:30 PM EST
- Where
- Forsyth County, 1.21 mi WNW of Hanes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 36.090, -80.318
One tree fell onto a house and crashed through the roof at 4000 Country Club Road. |Monetary damages were estimated.
Thunderstorm Wind, Davidson
- When
- June 18, 3:45 PM EST
- Where
- Davidson County, 0.89 mi SE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.810, -80.260
Approximately a dozen trees were blown down across the county.
Thunderstorm Wind, Stanly
- When
- June 18, 3:47 PM EST
- Where
- Stanly County, 0.69 mi S of Locust
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.260, -80.430
Numerous trees were blown down in Locust.
Thunderstorm Wind, Stanly
- When
- June 18, 3:49 PM EST
- Where
- Stanly County, Finger
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -80.370
Several trees were blown down in Finger.
Thunderstorm Wind, Davidson
- When
- June 18, 3:50 PM EST
- Where
- Davidson County, 1.68 mi E of Cedar Lodge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.830, -80.070
One tree was blown down on Kennedy Road.
Thunderstorm Wind, Forsyth
- When
- June 18, 3:50 PM EST to 4:00 PM EST
- Where
- Forsyth County, 2.17 mi SW of Walkertown to 1.67 mi E of Grims Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.160, -80.200
Law Enforcement and public reported one tree and several large tree branches were blown down. One large limb damaged a power-line.
Thunderstorm Wind, Guilford
- When
- June 18, 4:08 PM EST
- Where
- Guilford County, 1.67 mi W of Hillsdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.200, -79.860
One twelve inch diameter tree was snapped in half.
Thunderstorm Wind, Davidson
- When
- June 18, 4:15 PM EST
- Where
- Davidson County, 0.56 mi E of Linwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.750, -80.310
Large tree branches were blown down.
Thunderstorm Wind, Anson
- When
- June 18, 4:25 PM EST
- Where
- Anson County, 1.38 mi S of Ansonville to 1.5 mi S of Ansonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.100, -80.120
Two trees were blown down along Ansonville-Polkton and Mt. Vernon roads.
Thunderstorm Wind, Randolph
- When
- June 18, 4:25 PM EST
- Where
- Randolph County, 0.56 mi E of Asheboro South to 2.07 mi S of Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.720, -79.810
Numerous trees were blown down around Asheboro and Ulah.
Thunderstorm Wind, Guilford
- When
- June 18, 4:30 PM EST to 4:35 PM EST
- Where
- Guilford County, 3.42 mi ENE of Greensboro May Arpt to 8.05 mi ESE of Greensboro May Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.010, -79.620
A couple of trees were blown down.
Thunderstorm Wind, Anson
- When
- June 18, 4:35 PM EST
- Where
- Anson County, 1.38 mi N of Gravelton
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.970, -79.930
A tree limb snapped and killed a 39 year old woman on Blewett Falls Road in Lilesville. The strong winds associated with the storm were out in advance of the heavy rain.
Thunderstorm Wind, Alamance
- When
- June 18, 4:45 PM EST to 4:50 PM EST
- Where
- Alamance County, 3.99 mi ENE of Kimesville to 0.56 mi W of Burlington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.965, -79.481
Several trees were blown down along the swath, including a tree down on Spanish Oak Hill and Durham Ext. roads. Downed power-lines were also reported.
Thunderstorm Wind, Richmond
- When
- June 18, 4:53 PM EST to 4:58 PM EST
- Where
- Richmond County, 1.7 mi E of Knob Hill to 1.79 mi NW of Hamlet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.950, -79.720
Several trees were blown down along the swath east of Rockingham.
Thunderstorm Wind, Moore
- When
- June 18, 5:04 PM EST to 5:10 PM EST
- Where
- Moore County, 0.89 mi SW of West End to 2.99 mi SSE of Lakeview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.240, -79.580
Numerous trees were blown along the swath, with a cluster of downed trees near West End and another cluster along Furr Road.
Thunderstorm Wind, Orange
- When
- June 18, 5:05 PM EST to 5:15 PM EST
- Where
- Orange County, 2.23 mi E of Carr to 2.07 mi S of Hillsborough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 36.220, -79.180
Several trees were blown down along the swath, including one down tree on White Cross Road. One tree also fell down on a shed. Monetary damages were estimated.
Thunderstorm Wind, Lee
- When
- June 18, 5:13 PM EST to 5:20 PM EST
- Where
- Lee County, 0.89 mi NE of Tramway to Sanford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.440, -79.220
A half dozen trees were blown down along the swath.
Thunderstorm Wind, Lee
- When
- June 18, 5:20 PM EST to 5:32 PM EST
- Where
- Lee County, 1.32 mi WNW of Sanford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.490, -79.200
Numerous trees were blown down in Sanford.
Thunderstorm Wind, Orange
- When
- June 18, 5:21 PM EST
- Where
- Orange County, 1.68 mi E of Chapel Hill Wllms Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -79.040
Several trees were reported down in Chapel Hill.
Thunderstorm Wind, Hoke
- When
- June 18, 5:25 PM EST
- Where
- Hoke County, 2.8 mi SW of Timberland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.967, -79.329
A tree was blown down on Fulford McMillian Road.
Thunderstorm Wind, Cumberland
- When
- June 18, 5:33 PM EST
- Where
- Cumberland County, 0.69 mi S of Shaw Hgts
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.140, -78.930
Wind gust was measured at Ft. Bragg Simmons Army Airfield.
Thunderstorm Wind, Durham
- When
- June 18, 5:38 PM EST to 5:48 PM EST
- Where
- Durham County, 2.24 mi W of Genlee to 0.56 mi E of Few
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.880, -78.920
Several trees were blown down, with one tree down on a house. No other information was available.
Thunderstorm Wind, Cumberland
- When
- June 18, 5:43 PM EST
- Where
- Cumberland County, Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.070, -78.900
One tree was blown down near Fayetteville.
Thunderstorm Wind, Franklin
- When
- June 18, 6:20 PM EST
- Where
- Franklin County, 2.33 mi WNW of Youngsville to 1.96 mi NW of Youngsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.046, -78.517
Several trees were blown down along a swath from John Mitchel Road to NC Highway 96.
Thunderstorm Wind, Sampson
- When
- June 18, 6:30 PM EST
- Where
- Sampson County, Clinton to 0.55 mi NE of Garland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.000, -78.330
Over a dozen trees were blown down between Clinton and Garland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
- Wildfire and High Wind in Texas, June 18 to 20, 2011$250,000 · 54 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328226, 328227, 328228, 328229, 328230, 328231, 328232, 328233, 328237, 328239, 328240, 328242, 328396, 328243, 328246, 328265, 328280, 328273, 328370, 328283, 328368, 328375, 328378, 328381, 328385, 328388.